Discussions By Condition: I cannot get a diagnosis.

10 months of abdominal pain and much more...

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: spbcnt
  • October 29, 2006
  • 10:54 PM

My wife has been suffering with the following symptoms since January '06. We cannot get a decent diagnosis locally, at least not one that has solved any of her problems. Please help!!

She has:
-cloudy, dark, foul-smelling urine (hurts her right side when she goes) and blood in urine. Previous urine tests reflected high content of protein and elevated white blood cells
-she doesn't urinate very often anymore (a couple of times a day normally, four times at most)
-constant abdominal pain in lower right quadrant, occasionally higher to the bottom of the rib cage
-nausea
-she has to take a large dose of ibuprofen before eating, otherwise she immediately starts feeling like she will vomit when she starts eating. she does not feel increased pain when eating, but the pain killer helps her not feel nauseous when eating
-weight loss (about 25 lbs since January)
-increased abdominal pain preceding bowel movement
-tarry, black, bloody stool, followed by a headache and distorted vision which she described as seeing jagged lines
-decreased bowel movements (maybe one a day or one every two days), but lately she has been up to two a day on occasion
-bitter/metallic taste in mouth, usually after taking ibuprofen
-pain during intercourse in the lower right abdomen
-repeated urinary tract infections
-low grade fever that comes and goes often
-when she starts feeling worse she gets hot and then has a bout of nausea
-she has also had problems sleeping (getting to sleep, staying asleep). She is taking Ambien CR and wakes up multiple times each night.
-she recently had another urine test and the report was that she had keytones and high protein levels in her urine.


Her doctors have said that she has scarring on her kidneys because of an extreme UTI, and that is the cause of the abdominal pain and the recurring UTI's. They haven't offered any solutions or treatments and she has had to live with extreme pain for the last 10 months. I am also growing concerned about the amount of ibuprofen she has to take to manage the pain, she takes four, 200mg liquid-gels every 4-5 hours. I know this is harmful for kidneys and such, so I want to get this under control as soon as possible. I would greatly appreciate any thoughts about what direction we need to take to end this!!!

Thank you-
Shaun

Reply Flag this Discussion

1 Replies:

  • My wife has been suffering with the following symptoms since January '06. We cannot get a decent diagnosis locally, at least not one that has solved any of her problems. Please help!! She has:-cloudy, dark, foul-smelling urine (hurts her right side when she goes) and blood in urine. Previous urine tests reflected high content of protein and elevated white blood cells-she doesn't urinate very often anymore (a couple of times a day normally, four times at most)-constant abdominal pain in lower right quadrant, occasionally higher to the bottom of the rib cage-nausea-she has to take a large dose of ibuprofen before eating, otherwise she immediately starts feeling like she will vomit when she starts eating. she does not feel increased pain when eating, but the pain killer helps her not feel nauseous when eating-weight loss (about 25 lbs since January)-increased abdominal pain preceding bowel movement-tarry, black, bloody stool, followed by a headache and distorted vision which she described as seeing jagged lines-decreased bowel movements (maybe one a day or one every two days), but lately she has been up to two a day on occasion-bitter/metallic taste in mouth, usually after taking ibuprofen-pain during intercourse in the lower right abdomen-repeated urinary tract infections-low grade fever that comes and goes often-when she starts feeling worse she gets hot and then has a bout of nausea-she has also had problems sleeping (getting to sleep, staying asleep). She is taking Ambien CR and wakes up multiple times each night. Her doctors have said that she has scarring on her kidneys because of an extreme UTI, and that is the cause of the abdominal pain and the recurring UTI's. They haven't offered any solutions or treatments and she has had to live with extreme pain for the last 10 months. I am also growing concerned about the amount of ibuprofen she has to take to manage the pain, she takes four, 200mg liquid-gels every 4-5 hours. I know this is harmful for kidneys and such, so I want to get this under control as soon as possible. I would greatly appreciate any thoughts about what direction we need to take to end this!!! Thank you-Shaun This is weird -- because I just sent this to my sister about her husband's problems yesterday about Vitamin D toxicity/hypervitaminosis-D.Here is a copy of the e-mail -- with the last names removed.Check out the last section in particular.Hope this helps.Karen, This information came off http://sarcinfo.com/phorum/read.php?f=1&i=4365&t=4365 Other than the kidney stones, much of what Raymond is going through strongly resembles what I've been through. The information here is useful -- and may have some bearing on Raymond's case. http://www.sarcinfo.com/calcium.htm There's also some indication that a tiny, antibiotic resistant strain of bacteria -- nano-bacteria and mycoplasmas -- can cause kidney stones -- according to information I sent you previously. A similar bacteria has been implicated in Sarcoidosis -- which is what the Mayo Clinic and Emory University conformed that I have. This same type of bacteria has been implicated in Chronic Fatigue Immune Dysfunction also. You might call the CFIDS Association in Charlotte and tell them about your situation. They might be able to help. http://www.cfids.org/ Also, you might check http://www.immunesupport.com/library/showarticle.cfm?ID=3066 If Raymond has been on long-term antibiotics for acne, it's possible he may have a deep-tissue Candida albicans (yeast) infection. Several doctors think long-term antibiotics may have triggered or at least set the stage for my problems. I was on two years of Tetracycline 1000mg. daily for acne from the ages of 16-18 -- and it really, really seems to have messed up my system. Yeast infections from long-term antibiotics are a highly controversial cause of illness -- and doctors reject it because they CAUSE it -- so be careful about how you discuss this with doctors. Some know it's true -- others reject it outright and won't help at all if you bring it up. Hope this helps. "All Th1 inflammatory diseases are characterized by disregulated Vitamin D metabolism. This results in an elevated level of the active metabolite-1,25-Dihydroxyvitamin-D. This is known as hypervitaminosis-D. Hypervitaminosis-D is characterized by: Fatigue Asthenia (loss of strength and energy) Insomnia (difficulty falling asleep or staying asleep) Somnolence (sleepiness) Paresthesia (numbness, tingling, burning, prickling) Facial palsy (paralysis; usually unilateral) Metallic taste Irritability Mood or mental changes Memory loss Inability to concentrate Dysphonia (difficulty speaking) Dryness of mouth Arthralgia (pain where there should be no pain) Podagra (pain in the great toe) Muscle, bone and joint pain (ankles especially) Muscle cramps Tightening of throat muscles, difficulty swallowing Muscle paralysis Muscle problems leading to difficulty breathing (dyspnea) Stiffness Loss of muscle control Loss of balance Uncoordinated movement Dysphagia (difficulty swallowing) Vertigo (a feeling of spinning) Dizziness, lightheadedness Feeling of intoxication Irregular heartbeat Loss of sex drive Tinnitus (ringing in ears) Hearing loss Nasal/sinus congestion Diarrhea Constipation Cloudy urine Abdominal discomfort Nausea/vomiting Anorexia (loss of appetite) Photosensitivity (intolerance of light) Irritated eyes Redness of eyelid or lining of eyelid Conjunctivitis (redness or discharge of eye)Cloudy-looking eyes Runny nose Frequent, Excruciating Migraines Headaches (continuing) Hyperthermia (feeling too warm) Night sweats Cough Pruritus (itching skin) Hypercalcemia (excessive calcium in blood) causing weight loss and anemia Bone demineralization (osteoporosis) Calcium deposits in soft tissues of lungs, heart, blood vessels, renal tubules Kidney stones Impaired renal function causing: polyuria (excessive urination) nocturia (excessive urination at night) polydipsia (excessive thirst) calciuria (calcium in urine) azotemia (nitrogen in urine) proteinuria (protein in urine) Irreversible renal insufficiency Late symptoms of severe overdose: high blood pressure, high fever, severe stomach pain The effects of administered Vitamin D can persist for two or more months after cessation of treatment."
    tomconner 16 Replies
    • October 30, 2006
    • 00:05 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.